Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 218, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 5:25 PM EDT for 4 counties in North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 9, 2012, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:30 PM EDT | TSTM WND DMG | 1 Nne Mount Gilead, NC | DOT REPORTED TWO TREES BLOWN DOWN IN VICINITY OF MT. GILEAD. TIME ESTIMATED. |
| Jul 9, 6:09 PM EDT | TSTM WND DMG | 2 Nw Badin, NC | TREE DOWN ON POWERLINES CAUSING POWER OUTAGES IN NEW LONDON AND BADIN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS52 KRAH 092125
SVRRAH
NCC007-123-153-167-092215-
/O.NEW.KRAH.SV.W.0218.120709T2125Z-120709T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
EASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM NORWOOD
TO 8 MILES SOUTHWEST OF COVINGTON...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF ALBEMARLE TO 9 MILES NORTHEAST OF
WADESBORO...MOVING NORTH AT 15 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELLERBE...
NORWOOD...
MOUNT GILEAD...COVINGTON...
ALBEMARLE...NORMAN...
PEKIN...
BADIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3545 8014 3527 7971 3511 7958 3509 7958
3506 7957 3506 7953 3498 7994 3516 8022
3523 8029
TIME...MOT...LOC 2125Z 195DEG 13KT 3520 8018 3506 7995
$$
WSS3 follow-up statements
659
WWUS52 KRAH 092149
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON JUL 9 2012
NCC007-092158-
/O.CAN.KRAH.SV.W.0218.000000T0000Z-120709T2215Z/
ANSON NC-
549 PM EDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3545 8014 3527 7971 3513 7961 3510 7962
3507 7966 3506 7963 3505 7985 3508 7992
3512 7993 3510 7997 3517 8011 3519 8011
3518 8013 3520 8018 3526 8023
TIME...MOT...LOC 2148Z 195DEG 13KT 3528 8015 3514 7992
$$
NCC123-153-167-092215-
/O.CON.KRAH.SV.W.0218.000000T0000Z-120709T2215Z/
MONTGOMERY NC-RICHMOND NC-STANLY NC-
549 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN STANLY...NORTHERN RICHMOND AND SOUTHERN MONTGOMERY
COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORWOOD TO COVINGTON...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF ALBEMARLE TO 14 MILES NORTHEAST OF
WADESBORO...MOVING NORTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MOUNT GILEAD...
NORMAN...DERBY...PEKIN AND BADIN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS ANSON
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3545 8014 3527 7971 3513 7961 3510 7962
3507 7966 3506 7963 3505 7985 3508 7992
3512 7993 3510 7997 3517 8011 3519 8011
3518 8013 3520 8018 3526 8023
TIME...MOT...LOC 2148Z 195DEG 13KT 3528 8015 3514 7992
$$
WSS287
WWUS52 KRAH 092202
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT MON JUL 9 2012
NCC153-092210-
/O.CAN.KRAH.SV.W.0218.000000T0000Z-120709T2215Z/
RICHMOND NC-
602 PM EDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHMOND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3537 7998 3533 7998 3526 8002 3523 8008
3522 8012 3523 8016 3530 8017 3538 8017
3545 8014 3539 8000
TIME...MOT...LOC 2200Z 195DEG 13KT 3532 8014 3518 7991
$$
NCC123-167-092215-
/O.CON.KRAH.SV.W.0218.000000T0000Z-120709T2215Z/
MONTGOMERY NC-STANLY NC-
602 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN STANLY AND WEST CENTRAL MONTGOMERY COUNTIES...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BADIN TO 12 MILES EAST
OF NORWOOD...OR ALONG A LINE EXTENDING FROM ALBEMARLE TO 13 MILES
SOUTH OF TROY...MOVING NORTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF EASTERN STANLY AND WESTERN MONTGOMERY COUNTIES.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3537 7998 3533 7998 3526 8002 3523 8008
3522 8012 3523 8016 3530 8017 3538 8017
3545 8014 3539 8000
TIME...MOT...LOC 2200Z 195DEG 13KT 3532 8014 3518 7991
$$
WSS474
WWUS52 KRAH 092216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT MON JUL 9 2012
NCC123-167-092223-
/O.EXP.KRAH.SV.W.0218.000000T0000Z-120709T2215Z/
MONTGOMERY NC-STANLY NC-
616 PM EDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STANLY AND WEST
CENTRAL MONTGOMERY COUNTIES EXPIRES AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER THE STORM IS STILL PRODUCING VERY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. THERE IS THE POSSIBILITY
FOR THE STORM TO STRENGTHEN WHICH WOULD REQUIRE THE ISSUANCE OF
ANOTHER WARNING. PEOPLE NEAR BADIN LAKE...NEW LONDON...NEWSOM AND
MARTHA NEED TO REMAIN WEATHER ALERT FOR THE NEXT HOUR.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3537 7998 3533 7998 3526 8002 3523 8008
3522 8012 3523 8016 3530 8017 3538 8017
3545 8014 3539 8000
TIME...MOT...LOC 2213Z 182DEG 17KT 3543 8012
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:06 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 9, 3:06 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TUESDAY/... AS OF 235 PM... MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS. DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST TO ROCKY MOUNT DURING THIS FORECAST PERIOD. STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS... EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH. SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25 DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS... LOWER TEMPERATURES... AND MUCH LOWER CAPE. LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850 MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... AS OF 305 PM MONDAY... DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD... PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW... NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING. EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES... AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES... AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE SUFFICIENT FOR LOCALLY HEAVY RAIN. DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE 850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH. THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE... TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 305 PM MONDAY... DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY... TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY DIFFICULT OVER TIME. THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND... WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY... WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST. AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY... 1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF PRECIPITATION. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM... SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON. IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES. SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64. THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043- 073>078-083>086-088-089. && SHORT TERM...DJF LONG TERM...DJF
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT MON JUL 9 2012 NCZ042-043-073>078-083>086-088-089-101445- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-101445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 1038 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 4:20 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT MON JUL 9 2012
NCZ073-083-092115-
ANSON-STANLY-
420 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL EFFECT SECTIONS OF STANLY AND ANSON
COUNTIES THROUGH 515 PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
WEST OF WHITE STORE...OR ABOUT 11 MILES SOUTHEAST OF MONROE...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITE
STORE...PEACHLAND...POLKTON. ANOTHER STRONG TO SEVERE STORM MAY
AFFECT SOUTHERN STANLY COUNTY AFFECTING AREAS AROUND LOCUST AND
OAKBORO.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3527 8046 3515 8007 3512 8007 3509 8002
3483 7991 3481 7992 3480 7992 3481 8033
3519 8029 3516 8035 3517 8038 3516 8046
3518 8050 3521 8050
TIME...MOT...LOC 2019Z 252DEG 12KT 3490 8037
WSSSpecial weather statement, Jul 9, 4:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT MON JUL 9 2012
NCZ089-092130-
SAMPSON-
427 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS SAMPSON COUNTY
THROUGH 530 PM EDT...
AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING ACROSS SAMPSON COUNTY LATE THIS AFTERNOON. STORMS MAY BE
EXPECTED FROM HOBBTON SOUTHWEST ACROSS CLINTON AND ROSEBORO. THEY
WILL BE MOVING SLOWLY EAST AROUND 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON AND HOBBTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY DOWNPOURS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3466 7832 3470 7838 3474 7839 3491 7854
3499 7865 3509 7866 3512 7864 3517 7863
3520 7865 3522 7863 3526 7847 3525 7841
3528 7831 3522 7824 3520 7816 3489 7814
3482 7817
TIME...MOT...LOC 2025Z 276DEG 17KT 3517 7854
13Local storm report, Jul 9, 4:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 4 NNW LINDEN 35.31N 78.78W
07/09/2012 HARNETT NC 911 CALL CENTER
1 TREE DOWN ON BUNN LEVEL ROAD
&&
EVENT NUMBER RAH1200595
ELLISLocal storm report, Jul 9, 4:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 NNW LINDEN 35.31N 78.78W
07/09/2012 HARNETT NC PUBLIC
MULTIPLE TREES DOWN ON HWY 401
&&
EVENT NUMBER RAH1200596
ELLISSpecial weather statement, Jul 9, 5:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUL 9 2012
NCZ078-092200-
WAYNE-
501 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 600 PM
EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELROY...OR ABOUT 5 MILES SOUTHEAST OF GOLDSBORO...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAR MAC...
GOLDSBORO...MOUNT OLIVE...AND WALNUT CREEK.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3517 7798 3519 7801 3518 7810 3522 7824
3529 7830 3532 7828 3535 7816 3542 7816
3559 7806 3559 7783 3542 7782 3541 7780
3537 7780
TIME...MOT...LOC 2100Z 250DEG 16KT 3533 7790
10Local storm report, Jul 9, 5:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 N PEACHLAND 35.02N 80.27W
07/09/2012 ANSON NC 911 CALL CENTER
SEVERAL LARGE TREES DOWN
&&
EVENT NUMBER RAH1200597
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 3:41 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more | 15 hr |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 58 min |
| Jul 9, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jul 9, 7:48 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.